I have MSK, bilateral.Diagnosed c1967.I'm 53.I was not too much
troubled at first, but as I got older my symptoms got worse.
I am now in constant pain, made worse by movement, and pass a
stone about once a week. I have been on daily opiates for years.
Naturaly,they no longer work as well as they did. My pain specialist seems at a loss. Ive tried all the non drug therapies
eg acupuncture. If my opiates are increased, that would be a
short term solution, wouldnt it? What can I do? I feel suicidal.
Why do I get more pain on the right side, my urologist says both
kidneys are as bad as each other.
I dont mind giving my email address as I'd welcome support from
other people with this wretched thing.
MSK in itself is normally benign, but the discomfort arises since it makes you more prone to kidney stones - as you are well aware of.
There are various medications that can be tried to help reduce the incidence of calcium stones. They can include the following:
- Thiazide diuretics for hypercalciuria
- Potassium citrate or allopurinol for hyperuricosuria
- Potassium citrate for hypocitraturia
- Potassium citrate for type 1 renal tubular acidosis
Increasing fluid intake, reducing salt and protein intake can also decrease the amount of calcium excretion.
If these methods have already been tried, then unfortunately chronic pain managment may be the sole solution. You may want to inquire about a physiatry or anesthesiology referral for another opinion.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.